Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 22.12.2011
From: Charlie

Subject: Flare up on Enbrel.... possible?

I would just like to see if anyone has any idea whats going on for me... just some clues?

I have RA and been on Enbrel for 6 weeks after 3 weeks I have felt fantastic, getting on with life and back to bubbly self - what a relief

I inject on Fridays. Last week I started to get the fatigue early eve. This Monday morning i woke with a swollen face and hands that were so very painful due to the size they were.

Read all the bits on Enbrel and thought hmm seems to be an allergic reaction. Called rhumy nurse (wasn't mine) said stop until Jan just in case is a reaction not ideal over xmas. Told me to have antihistemine. But then i feel like i do when have a bad flare and thought that's ok then will carry on with drug so called the nurse again to say this and spoke to mine who said to not take any more until seen them in feb.

I feel so down now and at a real loss as to what is going on ... has anyone had this

Its like they gave me a glimpse of what life could be but took it away again!!!!
reply | back to forum

Date: 22.12.2011
From: rhona

Subject: Re: Flare up on Enbrel.... possible?

Hi Charlie, I can understand that you would be down and wondering what to do now. I am due to start embrel any day now. I too have R/A, I have had badly swollen feet that they think the anti inflammatory's have caused so i am off them now. I was in lots of pain and so stiff and my ESR was up at 95. I got a steroid injection that seems to have eased the problem a little. Are you still on all your old medications? as i was told i would stay on them until they knew if the embrel was working. I think you should try and get an earlier appointment, even if its just to get a steroid injection. I think if you have had a reaction to the embrel then it's best to wait until you get checked out before restarting. I hope your pain eases and allows you to have a good Christmas. best wishes. rhona.
reply | back to forum

Date: 23.12.2011
From: bsk

Subject: Re: Flare up on Enbrel.... possible?

Hi Charlie,
It does sound similar to an allergic reaction. Have you been to see your gp? They can give some drugs to take the swelling down.

As Rhona asked, are you still on any other drugs? I am on steroids as had to come of Cimzia and am starting Enbrel very shortly. There are other drugs you can try.
reply | back to forum

Date: 24.12.2011
From: charlie

Subject: Re: Flare up on Enbrel.... possible?

Hi thanks for your replies

I am only on sulfazalazine as the others i weren't tolerating so had 3 months with nothing other than pain meds whilst waiting for the enbrel... unlikely that i will be allowed to have anything

I forgot to look on here yesterday (out visiting family) and have been having some really bad chest pains each one gets worse. Perhaps I will see if my gp is open today - do have predisinone in cupboard..

Have a good christmass all x
reply | back to forum

Date: 24.12.2011
From: rhona

Subject: Re: Flare up on Enbrel.... possible?

Hi Charlie, If you are having chest pains i would advise you to see doct. and if he closed they usually say where can you be seen out of hours. failing that then you can go to the local A&E, it may well be nothing to worry about but i do think you should get checked out and they should be able to give you something for pain, it is always better to be safe than sorry so please get some advise about the chest pains. good luck and let us know how you get on. x
reply | back to forum

Date: 24.12.2011
From: marlene

Subject: Re: Flare up on Enbrel.... possible?

Hi Charlie, pop along to your local A&E and get checked as Rhona says probably nothing, but then you can get back home and have a fab Christmas. Let us know how you get on Take Care.
reply | back to forum

Date: 24.12.2011
From: davina

Subject: Re: Flare up on Enbrel.... possible?

HI Charlie so sorry this is happening to you as others have said it does sound like a reaction. Hope your chest pains clear up and they are not anything serious.
Also if everythings ok I would use some prednisone for a few days until you can see someone normally that's all my gp does so now I do it my self. X
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

2+9=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board